# SDR 2024FA0000287

- Difficulty date: April 4, 2024
- Submitted: April 4, 2024
- Operation: General aviation
- Make and model: Airbus A320*
- Engine: Cfmint LEAP1A23
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: O-Ring
- Condition: Missing
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PEGASUS (PGT) AIRCRAFT TC-NBP EXPERIENCED AOG DUE TO IDG OIL LEAK ON ENGINE #2 (ESN 598246) ON JULY 11TH 2023. TROOBLESHOOTING IDENTIFIED ROOT CAUSE: O-RING INSTALLED ON AGB LINE 5 SPLINED SLEEVE (SIN 038NF) CAUSING IDG SHAFT BREAK AND IDG OIL LEAK.  CFM PRODUCT SUPPORT REQUESTED SAE MRO ON AUGUST 18TH 2023 TO LAUNCH INVESTIGATION. ON AUGUST 31ST, SAE LSO QUALITY HAS IDENTIFIED A POSSIBILITY THAT THE O-RING CAUSING THE OIL LEAKAGE COULD HAVE BEEN INSTALLED ON THE AGB DURING SHOP VISIT. ENGINE WAS DELIVERED TO CUSTOMER END 2021. BASED ON CFM INFORMATION, THE ENGINE OPERATION >6000H/3000CY WITH A ORING INSTALLED IS OUT OF CFM EXPERIENCE. FROM SAE LSO PERSPECTIVE THERE IS STILL A DOUBT THAT THE ORING WOULD HAVE BEEN INSTALLED BY THE CUSTOMER OR ANOTHER SHOP AFTER THE SAE LSO SHOP VISIT IN 2021.  ESN 598246: TSN 12399, CSN 6558, TSO 6059, CSO 3293  THE ROOT CAUSE ANALYSIS HAS CONDUCTED TO SEVERAL ROOT CAUSES OR CONTRIBUTING FACTORS ARE:  SKILLS: THE MECHANIC WAS NOT ENOUGH TRAINED ON POST-SB 72-0125 CONFIGURATION (O-RING DELETION)  - PROCESS: CONSUMABLE PART SUPPLIED WITHOUT CONFIGURATION CHECK, THIS PROCESS DOES NOT INCLUDE CONFIGURATION CHECK BY SHOP ENGINEER - PROCESS: NO JOB CARD TO PERFORM LUBE UNIT REMOVAL/INSTALLATION FOR ACCESS TO COMPLY WITH SB 72-0327  REFERENTIAL (EXTERNAL TO LSO): ESM POSSIBLE CONFUSION FOR ENGINE POST SB 72-0125  REFERENTIAL (EXTERNAL TO LSO): ENGINE OUT OF CFM EXPERIENCE ACCORDING SB 72-0392.  THE ANALYSIS LED TO IDENTIFICATION OF A SUSPECT POPULATION OF ENGINES WITH POTENTIAL O-RING INSTALLED :  ESN 598166 AT PEGASUS, ESN 598964 AT AMERICAN AIRLINE, ESN 599217 AT IBERIA COMMUNICATIONS WILL BE MADE TO INSPECT THE AGB FOR THE PRESENCE OF O-RING AND APPLY SB 72-0369 OR SB 72-0441 IF AN O-RING IS FOUND.  QUALITY AWARENESS TO MECHANICS.  SYSTEMATIC APPLICATION OF SB 72-0441 (CHECKLIST UPDATED AT ENGINE INDUCTION).    PROCESS IMPROVEMENT TO BE IDENTIFIED -> MID TERM IMPROVEMENT PLAN.  CONFIGURATION OF SUSPECTED ENGINES IN OPERATION HAVE BEEN CHECKED WITH AIRLINES.  ESN 598166 AT PEGASUS, CONFORM, NO O-RING INSTALLED.  ESN 598964 AT AMERICAN AIRLINES. CONFORM, NO O-RING INSTALLED.  ESN 599217 AT IBERIA -> SB 72-0441 APPLIED ON AUGUST 2023 AT GE, NO O-RING INSTALLATION.  WRS LSO ACTIONS IN PLACE : SAME THAN DECEMBER 2023. ON-GOING ACTIONS IDENTIFIED DECEMBER 4 2023 ARE INTEGRATED IN SHOP IMPROVEMENT PLAN.
OCCURENCE REPORT PROPOSED FOR CLOSURE.
